Virginia, 2021Flooding in Virginia, October 29, 2021
October 29, 2021 · NWS LWX · 31 events in 9 counties and zones
Slow moving low pressure and its associated warm front caused rain to overspread the area. Subtropical moisture was wrapped into this system, which led to instances of heavy rain and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving low pressure and its associated warm front caused rain to overspread the area. Subtropical moisture was wrapped into this system, which led to instances of heavy rain and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Oct 29, 2:58 AM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Oct 29, 2:58 AM EST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
358 AM EDT Fri Oct 29 2021
.SYNOPSIS...
A deep area of low pressure over the Tennessee Valley will move
slowly northeastward to the Northeast states by Sunday morning
bringing multiple weather hazards to the region. High pressure
will gradually build into the area early next week. A dry cold
front will move across the area on Monday bringing much cooler
than normal temperatures.
&&
.NEAR TERM /THROUGH TONIGHT/...
Rain this morning, then becoming more convective late this
morning and early this afternoon ahead of an occluded front
lifting northward associated with a deep area of low pressure
over the TN Valley. Moisture content is high with PWATs over
200% of normal per Blended TPW product. However, moisture depth is
shallow generally below 700 mb per model RH fields and dry
signatures on all three GFS simulated water vapor channels. This
will limit instability, and thus, rainfall rates and the
flooding risk. While there will be a strong upslope component
into the Blue Ridge Mountains this morning, this looks to be
very progressive only lasting about three hours. In general,
models show 1 to 3 inches of rain falling during a 12-hr period
with highest amounts over the Blue Ridge Mountains.
All hi-res models show a convective line moving through the area
during the late morning and afternoon. Given strength of low-
level winds (i.e. 60kt between 2-4 kft at Patuxent River),
damaging wind risk appears significantly greater than the
flooding risk despite limited instability and low equilibrium
levels. Some sporadic lightning may be possible, but in general,
showers will likely not contain much in the way of lightning.
Only change made was to add Cecil County into the Wind Advisory
per 45-kt gust potential on BUFKIT soundings at Wilmington, DE
and after collaboration with WFO PHI.
Winds taper off rapidly early this evening, but light showers
will persist through the night associated with a low-level
convergence axis and lots of cyclonic vorticity as upper low
approaches.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Deep area of low pressure will be moving overhead Saturday and
keep cool and showery conditions. Upper trough axis will cross
the area late Sat night with rising heights aloft and sfc
pressures rising through early next week leading to improving wx
conditions. Gusty NW winds up to 30 mph will likely persist
through Sunday before diminishing at night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
At the start of the long term period, the longwave pattern will
feature a trough over eastern North America and a ridge over western
North America. The base of the trough will be displaced to our north
at the start of the period, leaving us in zonal flow aloft. The same
general longwave pattern will remain in place across North America
through the week, but there will be a tendency for the longwave
trough to gradually sink further south over time as individual
shortwave disturbances rotate through the broader scale trough.
With zonal flow in place, sunny skies and seasonable temperatures are
expected on Monday, with highs in the low-mid 60s for most. Model
guidance hints that a shortwave disturbance may pass just to our
north on Tuesday as it rotates through the base of the larger scale
trough. Deterministic models show a decent amount of spread with
respect to the strength of this feature. The 00z GFS and Euro runs
have trended less amplified with the feature and are dry as a
result. The 00z Canadian is a bit more amplified, and produces some
showers across the area Tuesday afternoon. Ensembles show a wide
range of solutions, but any scenarios yielding precipitation only
have light showers.
Spread in both deterministic and ensemble model guidance increases
beyond Tuesday, but the general trend both in the GEFS and EPS
through the middle to end of the week is for decreasing
temperatures and lingering chances for some showers. Depending
on how the pattern evolves and how cool we get, some of these
showers could potentially come in the form of snow showers for
higher elevations to the west of the Blue Ridge.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
IFR conditions today in rain along with gusty E winds gusting up
between 35-40 kt at DCA and BWI, 30-35kt at IAD, and 25-30kt at
CHO and MRB. Strongest winds will be in the 15Z-21Z time frame,
except earlier at KCHO. LLWS will also be a concern during this
same time frame due to 50-55kt jet max at 2kft. A shallow
convective line with sporadic lightning will move through the
terminals between 15Z-21Z and may produce higher gusts than
shown in TAFs. Conditions begin to improve this evening with
cigs improving to MVFR and winds diminishing. These same
conditions will likely persist through Saturday. Gusty NW winds
Sunday with gusts up to 25 kt.
VFR conditions and light west to northwesterly winds are expected on
both Monday and Tuesday.
&&
.MARINE...
Solid gale conditions expected today associated with a 50-55 kt
easterly 2kft easterly jet max. A shallow convective line is
expected to move through the waters during the afternoon and may
produce brief storm force gusts. Winds rapidly diminish late in
the afternoon, but SCA conditions will likely persist through
the weekend in NW flow.
Sub-SCA level winds out of the west to northwest are expected on
both Monday and Tuesday.
&&
.TIDES/COASTAL FLOODING...
A high impact tidal flooding event will continue in the Chesapeake
Bay/Tidal Potomac through Saturday.
Anomalies are currently elevated across the bay/tidal Potomac (2-3
feet above normal), and surge models indicate that these anomalies
will only rise through the day today as onshore easterly winds
increase. Highest tidal departures will be mainly this evening
between 4-5 ft. Many locations are expected to experience
moderate flooding with the tide cycle this morning, and some may
even experience major flooding with the tide cycle this evening
into the overnight hours. This overnight tide cycle is expected
to be the highest, but water levels will remain high on
Saturday as low pressure builds overhead, with minor to moderate
flooding still expected in many spots. A more appreciable drop
in water levels is expected on Sunday as low pressure departs
off to our north and east. This will allow northwesterly winds
to develop, which will act to push water out of the bay and
tidal Potomac.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch from 10 AM EDT this morning through this afternoon
for DCZ001.
Coastal Flood Warning until 2 PM EDT Saturday for DCZ001.
MD...Wind Advisory until 2 PM EDT this afternoon for MDZ001.
Coastal Flood Warning until 8 AM EDT Saturday for MDZ008-011-
013-016-508.
Flood Watch from 10 AM EDT this morning through this afternoon
for MDZ011-013-014-504-506.
Coastal Flood Warning until 2 PM EDT Saturday for MDZ014-017-
018.
Wind Advisory from 10 AM this morning to 6 PM EDT this evening
for MDZ011-014-508.
High Wind Warning from 8 AM this morning to 6 PM EDT this
evening for MDZ017-018.
Wind Advisory from noon today to 8 PM EDT this evening for
MDZ008.
VA...Wind Advisory until 2 PM EDT this afternoon for VAZ503-504-507-
508.
Flood Watch from 6 AM EDT this morning through this afternoon
for VAZ036>040-507-508.
Coastal Flood Warning until 8 AM EDT Saturday for VAZ052-053-
055-057.
Flood Watch from 10 AM EDT this morning through this afternoon
for VAZ052>054.
Coastal Flood Warning until 2 PM EDT Saturday for VAZ054.
WV...Wind Advisory until 2 PM EDT this afternoon for WVZ501-505-506.
MARINE...Flood Watch from 10 AM EDT this morning through this afternoon
for ANZ535.
Small Craft Advisory until 6 AM EDT early this morning for
ANZ530>543.
Small Craft Advisory from 8 PM this evening to 2 AM EDT
Saturday for ANZ530>533-538>542.
Gale Warning from 6 AM this morning to 8 PM EDT this evening
for ANZ530>532-535-536-538>540.
Storm Warning from 6 AM this morning to 6 PM EDT this evening
for ANZ533-534-537-541>543.
Gale Warning from 6 PM to 8 PM EDT this evening for ANZ533-534-
537-541>543.
Small Craft Advisory from 8 PM this evening to 6 AM EDT
Saturday for ANZ534-537-543.
Small Craft Advisory from 8 PM to 10 PM EDT this evening for
ANZ535-536.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...KJP
AVIATION...LFR/KJP
MARINE...LFR/KJP
TIDES/COASTAL FLOODING...BJL/KJPHazardous weather outlook, Oct 29, 4:55 AM EST, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
555 AM EDT Fri Oct 29 2021
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-301000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
555 AM EDT Fri Oct 29 2021
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Today and Tonight
Coastal Flood Warnings are in effect for many shoreline areas
along the Chesapeake Bay and Tidal Potomac River. Moderate tidal
flooding is expected.
A Storm Warning is in effect for the Maryland Chesapeake Bay from
North Beach to Smith Point, including the nearby tributaries as
well as the lower Tidal Potomac River from Cobb Island to Smith
Point. A Gale Warning is in effect for the rest of the waters. A
Gale Warning is in effect for all the waters this evening.
A High Wind Warning is in effect for St Marys and Calvert Counties
and a Wind Advisory is in effect for Harford, southern Baltimore,
Anne Arundel, and Cecil Counties today. The strongest winds are
expected along the shoreline of the Chesapeake Bay, Patuxent, and
Patapsco Rivers.
Locally damaging wind gusts from heavier showers or an isolated
thunderstorm are possible this afternoon and early evening. An
isolated tornado cannot be ruled out across southern Maryland.
A Flood Watch is in effect from 10 AM this morning through 6 PM
for the Washington and Baltimore Metropolitan areas. Elsewhere,
isolated instances of flooding are possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
High impact tidal flooding is expected into Saturday night.
Coastal Flood Warnings are in effect for many shoreline areas
along the Chesapeake Bay and Tidal Potomac River through Saturday
night. Moderate tidal flooding is expected, and major flooding
cannot be ruled out in a few locations.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today. Please send any flood or
wind damage reports to the National Weather Service.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-301000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
555 AM EDT Fri Oct 29 2021
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Today and Tonight
A Wind Advisory is in effect for the Blue Ridge Mountains through
2 PM this afternoon.
Locally damaging wind gusts from heavier showers or an isolated
thunderstorm are possible this afternoon and early evening across
northern and central Virginia as well as central Maryland.
A Flood Watch is in effect through 3 PM Friday afternoon for
portions of northern and central Virginia along and just east of
the Blue Ridge Mountains. A Flood Watch is also in effect for
portions of central Maryland until 6 PM Friday. Elsewhere,
isolated instances of flooding are possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today. Please send any flood or
wind damage reports to the National Weather Service.
MDZ001-501-502-VAZ503-504-WVZ501>506-301000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
555 AM EDT Fri Oct 29 2021
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Today and Tonight
A Wind Advisory is in effect for the ridgetops of the Allegheny
Highlands until 2 PM today.
Isolated instances of flooding are possible today.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected this time.
.SPOTTER INFORMATION STATEMENT...
Please send any flood or wind damage reports to the National
Weather Service.
In the hours before
Local storm report, Oct 29, 7:10 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM NON-TSTM WND DMG 1 W FRIENDLY 38.76N 76.99W
10/29/2021 PRINCE GEORGES MD DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO SOUTHBOUND MD-210 INDIAN HEAD
HIGHWAY AT OLD FORT ROAD.
&&
EVENT NUMBER LWX2106168
DHLocal storm report, Oct 29, 7:12 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG 2 ENE LAKE SHORE 39.11N 76.45W
10/29/2021 ANNE ARUNDEL MD DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO MD-177 MOUNTAIN ROAD NEAR
PINEHURST ROAD.
&&
EVENT NUMBER LWX2106169
DHLocal storm report, Oct 29, 7:14 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
814 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM COASTAL FLOOD 1 NNE THE WOODROW WILSO 38.80N 77.04W
10/29/2021 CITY OF ALEXANDRIA VA EMERGENCY MNGR
KING STREET AND STRAND STREET CLOSED DUE TO STANDING
WATER.
&&
EVENT NUMBER LWX2106170
CPBLocal storm report, Oct 29, 7:15 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
815 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM NON-TSTM WND DMG 1 W DUMFRIES 38.57N 77.34W
10/29/2021 PRINCE WILLIAM VA DEPT OF HIGHWAYS
A TREE BLEW DOWN NEAR THE INTERSECTION OF VAN BUREN
ROAD AND BATESTOWN ROAD.
&&
EVENT NUMBER LWX2106171
DHLocal storm report, Oct 29, 7:17 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM NON-TSTM WND DMG LITTLE FALLS 38.93N 77.12W
10/29/2021 ARLINGTON VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO GEORGE WASHINGTON MEMORIAL
PARKWAY NEAR FORT MARCY PARK.
&&
EVENT NUMBER LWX2106172
DHLocal storm report, Oct 29, 7:19 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 AM EDT FRI OCT 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM NON-TSTM WND DMG 1 ESE MOUNT VERNON 38.71N 77.09W
10/29/2021 FAIRFAX VA BROADCAST MEDIA
A TREE BLEW DOWN ONTO GEORGE WASHINGTON MEMORIAL
PARKWAY NEAR MOUNT VERNON TRAIL.
&&
EVENT NUMBER LWX2106173
DHFlood, Albemarle
- When
- October 29, 7:30 AM EST to 9:30 AM EST
- Where
- Albemarle County, 1.11 mi WNW of Scottsville to 1.08 mi NW of Scottsville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.809, -78.517
The 400 block of Irish Road was closed due to high water.
Flood, Albemarle
- When
- October 29, 7:30 AM EST to 9:30 AM EST
- Where
- Albemarle County, 1.89 mi E of Farmington to 1.91 mi E of Farmington
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.046, -78.516
The 2200 block of Old Ivy Road near Railroad Bridge was closed due to high water.
Flood, Albemarle
- When
- October 29, 7:30 AM EST to 9:30 AM EST
- Where
- Albemarle County, 0.49 mi S of Nortonsville to 0.64 mi SSE of Nortonsville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.223, -78.550
The 6800 block of Markwood Road was closed due to high water.
Flood, Greene
- When
- October 29, 9:00 AM EST to 11:00 AM EST
- Where
- Greene County, 0.12 mi E of Lydia to 0.43 mi ESE of Lydia
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.330, -78.498
The Spotswood Trail was closed near Mutton Hollow Road.
Flood, Nelson
- When
- October 29, 9:00 AM EST to 11:00 AM EST
- Where
- Nelson County, 0.62 mi SW of Schuyler to 0.59 mi SW of Schuyler
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.773, -78.707
Salem Road was closed due flooding from high water.
Flood, Madison
- When
- October 29, 9:17 AM EST to 11:17 AM EST
- Where
- Madison County, 0.56 mi N of Banco to 0.49 mi N of Banco
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.458, -78.302
VA-642 Lindsay Lane was closed due to flooding between the Old Ridge Turnpike and Oak Grove Road.
Flood, Madison
- When
- October 29, 9:17 AM EST to 11:17 AM EST
- Where
- Madison County, 0.35 mi ESE of Peola Mills to 0.23 mi SSE of Peola Mills
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.527, -78.264
VA-644 Emmett Road was closed due to flooding between Etlan Road and Champe Plain Road.
Flood, Madison
- When
- October 29, 9:17 AM EST to 11:17 AM EST
- Where
- Madison County, 1.53 mi NE of Peola Mills to 1.64 mi NE of Peola Mills
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.544, -78.248
VA-602 Hughes River Road was closed near VA-231.
Flood, Stafford
- When
- October 29, 9:43 AM EST to 11:43 AM EST
- Where
- Stafford County, 1.65 mi SSW of Ferry Farms to 1.25 mi WSW of Ferry Farms
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.300, -77.446
VA-607 Naomi Road was closed due to standing water near VA-3 Kings Highway.
Flood, Albemarle
- When
- October 29, 9:44 AM EST to 11:44 AM EST
- Where
- Albemarle County, 1.76 mi NE of Farmington to 1.35 mi NNE of Farmington
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.070, -78.530
VA-601 Old Garth Road was closed due to flooding between VA-654 and US-250.
Flood, Greene
- When
- October 29, 11:00 AM EST to 1:00 PM EST
- Where
- Greene County, 1.29 mi ESE of Lydia to 1.07 mi ESE of Lydia
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.320, -78.480
A portion of Spotswood Trail was closed due to high water.
Flood, Greene
- When
- October 29, 11:00 AM EST to 1:00 PM EST
- Where
- Greene County, 0.97 mi N of Standardsville to 0.92 mi N of Standardsville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.314, -78.429
The bridge between South River Road and Octonia Road was closed due to high water.
Flood, Rappahannock
- When
- October 29, 11:10 AM EST to 1:10 PM EST
- Where
- Rappahannock County, 0.17 mi E of Slate Mills to 0.09 mi ENE of Slate Mills
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.530, -78.177
The Slate Mills Road Bridge near Green Road was closed due to high water.
Flood, Madison
- When
- October 29, 12:04 PM EST to 2:04 PM EST
- Where
- Madison County, 0.52 mi ENE of Graves Mill to 0.69 mi ENE of Graves Mill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.422, -78.371
VA-615 Bluff Mountain Road was closed due to flooding near VA-662 Graves Mill Road.
Flood, Stafford
- When
- October 29, 12:04 PM EST to 2:04 PM EST
- Where
- Stafford County, 1.21 mi E of Blooke to 1.28 mi E of Blooke
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.377, -77.358
VA-609 Raven Road was closed due to flooding near VA-608 Brooke Road.
Flood, Culpeper
- When
- October 29, 12:14 PM EST to 2:14 PM EST
- Where
- Culpeper County, 2.41 mi SW of White Shop to 2.39 mi SW of White Shop
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.407, -78.103
VA-618 Waylands Mill Road was closed due to flooding at Crooked Run.
Flood, Madison
- When
- October 29, 12:14 PM EST to 2:14 PM EST
- Where
- Madison County, 0.73 mi WNW of Oakpark to 1.76 mi NNW of Oakpark
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.374, -78.183
VA-607 Lillards Ford Road was closed due to flooding between Oak Park Road and Larkins Mill Lane.
Flood, Madison
- When
- October 29, 12:14 PM EST to 2:14 PM EST
- Where
- Madison County, 2.24 mi ENE of Madison to 2.23 mi ENE of Madison
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.395, -78.234
VA-680 Gate Road was closed due to flooding near US-29.
Flood, Madison
- When
- October 29, 12:14 PM EST to 2:14 PM EST
- Where
- Madison County, 1.12 mi WSW of Banco to 0.35 mi WSW of Banco
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.441, -78.317
VA-652 Horn Hollow Road was closed due to high water.
Flood, Madison
- When
- October 29, 12:14 PM EST to 2:14 PM EST
- Where
- Madison County, 0.54 mi W of Nethers to 0.12 mi W of Nethers
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.570, -78.290
VA-600 Nethers Road was closed due to high water.
Flood, Rappahannock
- When
- October 29, 12:17 PM EST to 2:17 PM EST
- Where
- Rappahannock County, 2.05 mi WNW of Slate Mills to 2.17 mi WNW of Slate Mills
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.539, -78.216
VA-603 Pophams Ford Road was closed due to flooding near Slate Mills Road.
Flood, Rappahannock
- When
- October 29, 12:17 PM EST to 2:17 PM EST
- Where
- Rappahannock County, 1.3 mi NNW of Sperryville to 1.59 mi NNW of Sperryville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.687, -78.262
VA-653 Sycamore Ridge Road was closed due to flooding between Pickeral Ridge and Hull School Road.
Flood, Alexandria (C)
- When
- October 29, 12:25 PM EST to 4:52 PM EST
- Where
- Alexandria (C) County, 3.2 mi SSE of Alexandria
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.777, -77.059
The water level in New Alexandria rose above the flood stage of 5.5 feet, cresting at 6.42 feet at 2:15 PM EST on the 29th. Water flooded the adjacent parking lot by the pump house.
Flood, Greene
- When
- October 29, 12:33 PM EST to 2:33 PM EST
- Where
- Greene County, 2.41 mi NNW of Standardsville to 2.43 mi NNW of Standardsville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.332, -78.447
VA-637 Octonia Road was closed due to flooding near South River Road.
Flood, Alexandria (C)
- When
- October 29, 12:38 PM EST to 4:29 PM EST
- Where
- Alexandria (C) County, 3.31 mi SSE of Alexandria to 3.35 mi SSE of Alexandria
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.776, -77.055
The water level in New Alexandria rose above the flood stage of 5.5 feet, cresting at 6.19 feet at 2:15 PM EST on the 29th. Overbank flooding occurred in lowling areas below the tide gate.
Flood, Fairfax
- When
- October 29, 1:07 PM EST to 3:07 PM EST
- Where
- Fairfax County, 1.87 mi ESE of Engleside to 1.8 mi ESE of Engleside
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.717, -77.120
Old Mill Road was closed at Black Alder Drive due to high water.
Flood, Fairfax
- When
- October 29, 1:11 PM EST to 3:11 PM EST
- Where
- Fairfax County, 1.74 mi S of Kenmore to 1.75 mi S of Kenmore
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.925, -77.265
Old Courthouse Road was closed at Besley Road due to high water.
Flood, Fairfax
- When
- October 29, 1:12 PM EST to 3:12 PM EST
- Where
- Fairfax County, 0.2 mi SSW of Enola to 0.19 mi SSW of Enola
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.897, -77.231
Idylwood Road at Cedar Lane was closed due to high water.
Flood, Fairfax
- When
- October 29, 2:32 PM EST to 6:46 PM EST
- Where
- Fairfax County, 0.52 mi ENE of Crowells Corner to 0.57 mi ENE of Crowells Corner
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.954, -77.292
The water level rose above flood stage of 195.0 feet, cresting at 195.51 feet at 5:35 PM EST on the 29th. Browns Mill Road was flooded.
Flood, Madison
- When
- October 29, 2:32 PM EST to 7:41 PM EST
- Where
- Madison County, 1.69 mi ENE of Locust Dale to 2.5 mi NE of Locust Dale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.343, -78.104
The water level along the Rappahannock/Robinson River at Locust Dale rose above the flood stage of 11 feet, cresting at 12.68 feet at 5:00 PM EST on the 29th. Water covered a portion of Robinson River Road and agricultural flooding occurred nearby.
Flood, Culpeper
- When
- October 29, 7:03 PM EST to 8:00 PM EST
- Where
- Culpeper County, 0.9 mi NNE of Rixeyville to 0.75 mi NNE of Rixeyville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.592, -77.965
The water level along the Rappahanock/Hazel River rose above the flood stage 16 feet, cresting at 16.05 feet at 7:30 PM EST on the 29th. Low lying agricultural areas near the river begins to flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, October 29 to 30, 2021$143,000 · 12 events
- High Wind in New Jersey, October 29, 20214 injured · 60 kt wind · 4 events
- Flooding in New York, October 29 to 31, 20216 events
- Coastal Flood in Delaware, October 29, 20214 events
- Flooding in Maryland, October 29 to 30, 20214 events
- Coastal Flood in Maryland, October 29 to 30, 20214 events
- High Wind in New York, October 29, 202156 kt wind · 3 events
- Coastal Flood in Virginia, October 29, 20211 event
- High Wind in Connecticut, October 29, 202151 kt wind · 1 event
- Flash Flood in Pennsylvania, October 29, 2021$2,000 · 1 event
- High Wind in Wyoming, October 29, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989610, 989611, 989614, 989618, 989620, 989624, 989629, 989633, 989636, 989639, 989643, 989645, 989648, 989651, 989654, 989655, 989656, 989658, 989660, 989661, 989663, 989665, 989575, 989668, 989577, 989671, 989670, 989669, 989526, 989606, 989603.